Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jan 28, 2010, 11:58 AM CST for Runnels County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 28, 2010, 11:58 AM CST (17:58 UTC)
- Expired
- Jan 28, 2010, 2:34 PM CST
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Runnels County, TX
The radar
The San Angelo radar (KSJT), 72 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
284 WGUS54 KSJT 281758 FFWSJT TXC399-282100- /O.NEW.KSJT.FF.W.0002.100128T1758Z-100128T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1158 AM CST THU JAN 28 2010 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... RUNNELS COUNTY IN WEST CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...WINTERS...BALLINGER... * UNTIL 300 PM CST * AT 1136 AM CST...LOCAL OFFICIALS REPORTED STREET FLOODING IN BALLINGER. THUNDERSTORMS ARE MOVING ACROSS RUNNELS COUNTY AND PRODUCING MODERATE TO HEAVY RAIN. AS MUCH AS ONE INCH OF RAIN HAS ALREADY FALLEN IN A SHORT PERIOD OF TIME. * ADDITIONAL RAINFALL IS EXPECTED THROUGHOUT THE DAY. ANOTHER ONE TO TWO INCHES OF RAIN IS POSSIBLE THIS AFTERNOON. EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...STREETS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3205 10021 3206 9974 3162 9975 3161 10021 $$ JMJ
1 follow-up statement
402 WGUS74 KSJT 282034 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 234 PM CST THU JAN 28 2010 TXC399-282042- /O.CAN.KSJT.FF.W.0002.000000T0000Z-100128T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUNNELS TX- 234 PM CST THU JAN 28 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RUNNELS COUNTY... ADDITIONAL RAIN IS FORECAST ACROSS RUNNELS COUNTY THIS EVENING...HOWEVER WATER HAS RECEDED FROM THE HEAVY RAIN EARLIER TODAY AND NO STREET CLOSURES HAVE BEEN REPORTED. LAT...LON 3205 10021 3206 9974 3162 9975 3161 10021 $$ JMJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 28, 11:05 AM CST, 53 minutes earlier.
Area forecast discussion, Jan 28, 11:05 AM CST, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1105 AM CST THU JAN 28 2010 .AVIATION... /18Z UPDATE/ WIDESPREAD IFR CONDITIONS WILL CONTINUE ACROSS MUCH OF WEST CENTRAL TEXAS THROUGH TONIGHT...AHEAD OF AN APPROACHING UPPER LEVEL STORM SYSTEM. SHOWERS AND STORMS WILL INCREASE IN COVERAGE THROUGH THIS EVENING AND WILL PRODUCE BRIEF STRONG WINDS AS THEY AFFECT ASSOCIATED TERMINALS. SOME HAIL MAY ACCOMPANY THERE STORMS BUT COVERAGE WILL NOT BE GREAT ENOUGH TO WARRANT MENTION IN THE TAFS. A COLD FRONT PUSHING INTO THE BIG COUNTRY MAY AFFECT THE KABI TERMINAL EARLY THIS EVENING WITH RA TURNING INTO FZRA BY 01Z. FZRA WILL TURN TO -SN AROUND MIDNIGHT OVER KABI. PRECIPITATION WILL REMAIN AS LIQUID OVER THE REMAINING TERMINALS...CHANGING TO SNOW BY DAYBREAK AT KSJT. EXPECT PRECIPITATION TO REMAIN LIQUID AT THE REMAINDER OF THE TERMINALS. PRECIPITATION SHOULD COME TO AN END BY MID MORNING. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 54 25 31 21 40 / 100 70 20 0 0 SAN ANGELO 61 30 38 23 48 / 100 50 10 0 0 JUNCTION 61 35 42 27 49 / 100 70 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM CST FRIDAY FOR THE FOLLOWING ZONES: CALLAHAN...FISHER...HASKELL... JONES...NOLAN...SHACKELFORD...TAYLOR...THROCKMORTON. && 99/99/15
Hazardous weather outlook, Jan 28, 6:11 AM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 611 AM CST THU JAN 28 2010 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291215- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 611 AM CST THU JAN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO EXPAND IN COVERAGE ACROSS WEST CENTRAL TEXAS...AS AN UPPER LEVEL STORM SYSTEM APPROACHES. MANY OF THESE STORMS WILL BE CAPABLE OR PRODUCING SMALL HAIL...ALONG WITH LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. A FEW OF THE STORMS MAY STRENGTHEN TO SEVERE LEVELS...MAINLY ACROSS THE NORTHWEST HILL COUNTRY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. RAINFALL TOTALS THROUGH TONIGHT WILL AVERAGE IN EXCESS OF 1 INCH FOR MOST LOCATIONS. LATER THIS AFTERNOON...TEMPERATURES MAY DROP TOWARDS THE FREEZING MARK ACROSS THE BIG COUNTRY...AS AN ARCTIC COLD FRONT MOVES THROUGH THE AREA. SOME OF THE RAIN MAY BEGIN TO CHANGE OVER TO FREEZING RAIN...AND SOME LIGHT ACCUMULATION OF ICE IS POSSIBLE. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE BIG COUNTRY TONIGHT...WITH THE THREAT OF ICY SPOTS DEVELOPING ON AREA ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY.
In the hours before
Special weather statement, Jan 28, 8:35 AM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 835 AM CST THU JAN 28 2010 TXZ064-065-071-072-281530- STERLING TX-COKE TX-TOM GREEN TX-IRION TX- 835 AM CST THU JAN 28 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 AM CST FOR STERLING...COKE...TOM GREEN AND IRION COUNTIES... AT 834 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 37 MILES WEST OF STERLING CITY TO 36 MILES SOUTHWEST OF STERLING CITY TO 33 MILES WEST OF MERTZON...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF GARDEN CITY TO 22 MILES NORTH OF BIG LAKE TO 5 MILES EAST OF BIG LAKE...MOVING EAST AT 45 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 2469 BY 855 AM CST SHERWOOD AND MERTZON BY 920 AM CST STERLING CITY BY 925 AM CST US-67 NEAR THE IRION-TOM GREEN COUNTY LINE...BROOME...KNICKERBOCKER AND TANKERSLEY BY 930 AM CST PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Jan 28, 10:35 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1035 AM CST THU JAN 28 2010 TXZ064-065-071-072-076>078-281730- STERLING TX-COKE TX-TOM GREEN TX-IRION TX-SCHLEICHER TX-CROCKETT TX- SUTTON TX- 1035 AM CST THU JAN 28 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1130 AM CST FOR STERLING...COKE...TOM GREEN...IRION...SCHLEICHER...CROCKETT AND SUTTON COUNTIES... AT 1031 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING ALONG A LINE EXTENDING FROM 20 MILES SOUTHWEST OF STERLING CITY TO 16 MILES WEST OF MERTZON TO 13 MILES NORTH OF OZONA TO 34 MILES SOUTH OF OZONA...MOVING NORTHEAST AT 50 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... OZONA BY 1040 AM CST THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973 BY 1045 AM CST ARDEN BY 1055 AM CST BROOME...US-87 NEAR THE COKE-TOM GREEN COUNTY LINE...US-190 NEAR THE CROCKETT-SUTTON COUNTY LINE AND I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 1100 AM CST US-67 NEAR THE IRION-TOM GREEN COUNTY LINE AND WATER VALLEY BY 1105 AM CST PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:45 AM CST | Winter Weather Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 15 more | 29 hr |
| Jan 28, 8:52 AM CST | Severe Thunderstorm Warning | SJT | Coke, Irion, Nolan, Sterling, Tom Green | 53 min |
| Jan 28, 11:17 AM CST | Areal Flood Advisory | SJT | Taylor | 3 hr |
| Jan 28, 11:28 AM CST | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| Jan 28, 11:30 AM CST | Flash Flood Warning | SJT | Taylor | 3 hr |
| Jan 28, 11:42 AM CST | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 48 min |
| Jan 28, 12:08 PM CST | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 52 min |
| Jan 28, 12:19 PM CST | Areal Flood Advisory | SJT | Concho, Menard, Schleicher | 3 hr |
| Jan 28, 12:42 PM CST | Areal Flood Advisory | SJT | Callahan, Coleman | 3 hr |
| Jan 28, 12:57 PM CST | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 48 min |
| Jan 28, 2:55 PM CST | Severe Thunderstorm Warning | SJT | Concho, Kimble, Menard, Schleicher, Sutton, Tom Green | 50 min |
| Jan 28, 3:19 PM CST | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch, Menard | 56 min |
| Jan 28, 3:27 PM CST | Areal Flood Advisory | SJT | Concho, Menard | 3 hr |
| Jan 28, 4:02 PM CST | Areal Flood Advisory | SJT | Coleman, McCulloch | 3 hr |
| Jan 28, 4:44 PM CST | Areal Flood Advisory | SJT | Brown | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.